MAUDE Adverse Event Report: CAREFUSION, INC BD BD® WHITACRE SPINAL NEEDLE AND BD¿ WEISS EPIDURAL NEEDLE TRAY; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC BD BD® WHITACRE SPINAL NEEDLE AND BD¿ WEISS EPIDURAL NEEDLE TRAY; ANESTHESIA CONDUCTION KIT
Catalog Number 405828
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event: unknown.The date received by manufacturer has been used for this field.D4: medical device expiration date: unknown.H4: device manufacture date: unknown.H3: a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd® whitacre spinal needle and bd¿ weiss epidural needle tray was cracked causing leakage.The following was received from the initial reporter: we are having major issues with the connectors for the catheter in our current cse kit.They crack and epidural solution is delivered to the bed instead of the epidural space.Additional info received on 21-july-23: was this noted prior to use? no, it was not noted prior to use.All connectors were used and cracked after initial dosing/administration of test dose.
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes d.9.Returned to manufacturer on: 14-sep-2023 h.6.Investigation summary: nine samples were received by our quality team for investigation.Upon visual inspection, it was observed that the cracks were present at the luer end of the connector therefore, the reported failure mode was confirmed.The a leak test is performed at incoming, and no issues were identified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001501051 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the quality team's investigation, it was identified that the probable root cause is traced to supplier.A quality notification to the supplier to raise awareness and give them the opportunity to investigate.Awareness training will be performed with the incoming inspection team to raise awareness.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see h10.
 
Event or Problem Description
It was reported that the bd bd® whitacre spinal needle and bd¿ weiss epidural needle tray was cracked causing leakage.The following was received from the initial reporter: we are having major issues with the connectors for the catheter in our current cse kit.They crack and epidural solution is delivered to the bed instead of the epidural space.Additional info received on 21-july-23 was this noted prior to use? no it was not noted prior to use.All connectors were used and cracked after initial dosing/administration of test dose.

Brand Name
BD BD® WHITACRE SPINAL NEEDLE AND BD¿ WEISS EPIDURAL NEEDLE TRAY
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17674814
Report Number1625685-2023-00085
Device Sequence Number20441697
Product Code CAZ
UDI-Device Identifier00382904058289
UDI-Public(01)00382904058289
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number405828
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date09/02/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown